MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BALLOON3

AOMORI OLYMPUS CO., LTD. BALLOON3
Model Number MAJ-233
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.The event was conservatively classified as a serious injury due to the procedure allegedly being prolonged by 30 or more minutes.
 
Event or Problem Description
It was reported that the water balloon was found to be leaking upon installation.This caused a 30-minute delay or greater during a diagnostic endoscopic ultrasound.There were no reports of further patient harm.
 
Event or Problem Description
No other information received from customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection the reported failure was confirmed: the balloon was leaking, there was a hole in the balloon and no other device malfunction was identified.According to the device's instructions for use (ifu), the balloon is fragile and can easily tear if it comes into contact with sharp objects or is handled improperly.No adverse patient outcome, including death, infection, or injury was reported.A definitive root cause could not be identified.Based on the results of the investigation and the condition of the balloon, the most likely cause of the leakage is user handling, suggesting possible user error.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON3
Common Device Name
BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21129840
Report Number9614641-2025-00038
Device Sequence Number15372830
Product Code ODG
UDI-Device Identifier04953170360428
UDI-Public04953170360428
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAJ-233
Device Lot Number45K(NJOWN)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown